Alert archive / California / High Surf Advisories in 2009
High Surf Advisory 2, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this high surf advisory at Feb 10, 2009, 7:41 PM PST for 6 counties in California. It took effect at Feb 11, 2009, 6:00 PM PST. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Feb 10, 2009, 7:41 PM PST (03:41 UTC)
- In effect from
- Feb 11, 2009, 6:00 PM PST
- Expired
- Feb 12, 2009, 11:05 AM PST
- In force
- 17 hr
- Issued by
- NWS San Francisco Bay Area, CA
Counties City and County of San Francisco, CA, Marin County, CA, Monterey County, CA, San Mateo County, CA, Santa Cruz County, CA, Sonoma County, CA
The nearest sounding before it
Oakland, CA (KOAK), launched 00:00Z, 3.7 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1190 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHUS46 KMTR 110341 CFWMTR URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 741 PM PST TUE FEB 10 2009 A LARGE NORTHWEST SWELL TRAIN IS FORECAST TO IMPACT THE CALIFORNIA COASTLINE FROM POINT ARENA TO POINT PIEDRAS BLANCAS BEGINNING WEDNESDAY AFTERNOON AND LASTING INTO THURSDAY AFTERNOON. CAZ006-505-509-529-530-111400- /O.NEW.KMTR.SU.Y.0002.090211T2200Z-090213T0000Z/ SAN FRANCISCO- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- SAN FRANCISCO PENINSULA COAST-NORTHERN MONTEREY BAY- SOUTHERN MONTEREY BAY AND BIG SUR COAST- 741 PM PST TUE FEB 10 2009 ...HIGH SURF ADVISORY IS IN EFFECT FROM 2 PM WEDNESDAY TO 4 PM PST THURSDAY... WAVE MODEL FORECASTS INDICATE A LARGE NORTHWEST SWELL TRAIN WILL IMPACT THE CALIFORNIA COASTLINE BEGINNING WEDNESDAY AFTERNOON AND LAST INTO THURSDAY AFTERNOON. SWELL HEIGHTS MAY REACH NEAR 20 FEET WITH SWELL PERIODS OF 15 SECONDS WEDNESDAY NIGHT AND THURSDAY MORNING BEFORE SUBSIDING BELOW 15 FEET LATER THURSDAY EVENING. A HIGH TIDE OF 6 FEET IS EXPECTED AT 1:26 AM EARLY THURSDAY MORNING AT THE GOLDEN GATE. THE COMBINATION OF HIGH SURF AND A HIGH TIDE OF 6 FEET DOES NOT APPEAR TO BE HIGH ENOUGH TO LEAD TO COASTAL FLOODING BUT THIS WILL BE MONITORED CLOSELY. HOWEVER LARGE BREAKERS WILL CAUSE HAZARDOUS CONDITIONS ESPECIALLY ALONG WESTERLY AND NORTHWESTERLY FACING BEACHES. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. $$ CANEPA
5 follow-up statements
000 WHUS46 KMTR 111327 CFWMTR URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 527 AM PST WED FEB 11 2009 A LARGE NORTHWEST SWELL TRAIN IS FORECAST TO IMPACT THE CALIFORNIA COASTLINE FROM POINT ARENA TO POINT PIEDRAS BLANCAS BEGINNING THIS AFTERNOON AND LASTING THROUGH THURSDAY AFTERNOON. CAZ006-505-509-529-530-112130- /O.EXT.KMTR.SU.Y.0002.090211T2200Z-090213T0200Z/ SAN FRANCISCO- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- SAN FRANCISCO PENINSULA COAST-NORTHERN MONTEREY BAY- SOUTHERN MONTEREY BAY AND BIG SUR COAST- 527 AM PST WED FEB 11 2009 ...HIGH SURF ADVISORY NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO 6 PM PST THURSDAY... WAVE MODEL FORECASTS INDICATE A LARGE NORTHWEST SWELL TRAIN WILL IMPACT THE CALIFORNIA COASTLINE BEGINNING THIS AFTERNOON AND LAST THROUGH THURSDAY AFTERNOON. SOME SWELLS MAY REACH NEAR 20 FEET WITH SWELL PERIODS OF 14 SECONDS WEDNESDAY NIGHT AND THURSDAY MORNING BEFORE SWELL HEIGHTS SUBSIDE BELOW 15 FEET THURSDAY EVENING. A HIGH TIDE OF 6 FEET IS EXPECTED AT 1:26 AM EARLY THURSDAY MORNING AT THE GOLDEN GATE. THE COMBINATION OF HIGH SURF AND A HIGH TIDE OF 6 FEET DOES NOT APPEAR TO BE HIGH ENOUGH TO LEAD TO COASTAL FLOODING BUT THIS WILL BE MONITORED CLOSELY. HOWEVER WITH THE HIGH TIDE AND LARGE BREAKERS HAZARDOUS CONDITIONS WILL EXIST...ESPECIALLY ALONG WESTERLY AND NORTHWESTERLY FACING BEACHES. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. $$ GUDGEL
000 WHUS46 KMTR 112016 AAA CFWMTR URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE...UPDATED NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 1216 PM PST WED FEB 11 2009 A LARGE NORTHWEST SWELL TRAIN IS FORECAST TO IMPACT THE CALIFORNIA COASTLINE FROM POINT ARENA TO POINT PIEDRAS BLANCAS BEGINNING THIS EVENING AND LASTING THROUGH THURSDAY AFTERNOON. CAZ006-505-509-529-530-120430- /O.EXT.KMTR.SU.Y.0002.090212T0200Z-090213T0200Z/ SAN FRANCISCO- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- SAN FRANCISCO PENINSULA COAST-NORTHERN MONTEREY BAY- SOUTHERN MONTEREY BAY AND BIG SUR COAST- 1216 PM PST WED FEB 11 2009 ...HIGH SURF ADVISORY NOW IN EFFECT FROM 6 PM THIS EVENING TO 6 PM PST THURSDAY... THE HIGH SURF ADVISORY IS NOW IN EFFECT FROM 6 PM THIS EVENING TO 6 PM PST THURSDAY. A HIGH TIDE OF 6 FEET IS EXPECTED AT 1:26 AM EARLY THURSDAY MORNING AT THE GOLDEN GATE. THE COMBINATION OF HIGH SURF AND A HIGH TIDE OF 6 FEET DOES NOT APPEAR TO BE HIGH ENOUGH TO LEAD TO COASTAL FLOODING BUT THIS WILL BE MONITORED CLOSELY. HOWEVER WITH THE HIGH TIDE AND LARGE BREAKERS HAZARDOUS CONDITIONS WILL EXIST...ESPECIALLY ALONG WESTERLY AND NORTHWESTERLY FACING BEACHES. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. $$
000 WHUS46 KMTR 120421 CFWMTR URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 821 PM PST WED FEB 11 2009 DEFAULT OVERVIEW SECTION CAZ006-505-509-529-530-121400- /O.CON.KMTR.SU.Y.0002.000000T0000Z-090213T0200Z/ SAN FRANCISCO- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- SAN FRANCISCO PENINSULA COAST-NORTHERN MONTEREY BAY- SOUTHERN MONTEREY BAY AND BIG SUR COAST- 821 PM PST WED FEB 11 2009 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THURSDAY... AT 8 PM PST WEDNESDAY...BUOYS ALONG THE COAST FROM POINT ARENA TO PIGEON POINT WERE REPORTING SEAS IN THE 15 TO 18 FOOT RANGE WITH AS LONG AS A 16 SECOND PERIOD. THESE LARGE SEAS WILL SPREAD SOUTH DURING THE NIGHT. THIS WILL GENERATE LARGE BREAKERS ALONG THE BEACHES...ESPECIALLY ALONG WESTERLY AND NORTHWESTERLY FACING BEACHES. A HIGH TIDE OF 6 FEET IS EXPECTED AT 1:26 AM EARLY THURSDAY MORNING AT THE GOLDEN GATE. THE COMBINATION OF HIGH SURF AND A HIGH TIDE OF 6 FEET DOES NOT APPEAR TO BE HIGH ENOUGH TO LEAD TO COASTAL FLOODING BUT THIS WILL BE MONITORED CLOSELY. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. $$ W PI
000 WHUS46 KMTR 121406 CFWMTR URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 606 AM PST THU FEB 12 2009 ...LARGE SWELL ONTO THE CENTRAL COAST TODAY... CAZ006-505-509-529-530-122215- /O.CON.KMTR.SU.Y.0002.000000T0000Z-090213T0200Z/ SAN FRANCISCO- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- SAN FRANCISCO PENINSULA COAST-NORTHERN MONTEREY BAY- SOUTHERN MONTEREY BAY AND BIG SUR COAST- 606 AM PST THU FEB 12 2009 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON... AT 8 PM PST WEDNESDAY...BUOYS ALONG THE COAST FROM POINT ARENA TO PIGEON POINT WERE REPORTING SEAS IN THE 13 TO 18 FOOT RANGE WITH A 14 SECOND PERIOD. THESE LARGE SEAS WILL GENERATE LARGE BREAKERS ALONG THE BEACHES...ESPECIALLY ALONG WESTERLY AND NORTHWESTERLY FACING BEACHES TODAY. HIGH TIDES ARE OCCURRING AT THE GOLDEN GATE AT THE SAME TIME AS THE LARGE SWELL. THE COMBINATION OF HIGH SURF AND A HIGH TIDES DOES NOT APPEAR TO BE HIGH ENOUGH TO LEAD TO COASTAL FLOODING BUT THE SITUATION WILL BE MONITORED. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. THE LARGE SWELL TODAY WILL DIMINISH TONIGHT. ANOTHER LARGE SWELL TRAIN IS EXPECTED TO REACH THE CENTRAL COAST OF CALIFORNIA BY SATURDAY AGAIN POSING THREATS TO THOSE NEAR THE BEACHES. $$ GUDGEL
000 WHUS46 KMTR 121905 CFWMTR URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 1105 AM PST THU FEB 12 2009 CAZ006-505-509-529-530-122015- /O.CAN.KMTR.SU.Y.0002.000000T0000Z-090213T0200Z/ SAN FRANCISCO- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- SAN FRANCISCO PENINSULA COAST-NORTHERN MONTEREY BAY- SOUTHERN MONTEREY BAY AND BIG SUR COAST- 1105 AM PST THU FEB 12 2009 ...HIGH SURF ADVISORY IS CANCELED... THE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA HAS CANCELED THE HIGH SURF ADVISORY. REPORTS FROM BUOYS ACROSS OUR WATERS INDICATE THAT WAVE HEIGHTS HAVE FALLEN BELOW 15 FEET. PERSONS NEAR THE LOCAL BEACHES ARE STILL URGED TO USE CAUTION AS LOCAL CONDITIONS MAY STILL PRODUCE HIGHER WAVES. $$ BELL
What forecasters said that day
The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this high surf advisory went out at Feb 10, 4:35 PM PST, 3 hours 6 minutes earlier.
Area forecast discussion, Feb 10, 4:35 PM PST, 3 hours 6 minutes before
AREA FORECAST DISCUSSION...CORRECTED AVIATION DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA CA
435 PM PST TUE FEB 10 2009
.DISCUSSION...AS OF 3:00 PM PST TUESDAY...ACTIVE PATTERN SHAPING UP
AS A PARADE OF SYSTEMS MARCH THROUGH THE WEST COAST...RAIN...LOCALLY
HEAVY RAIN AND EVEN SNOW WILL BE POSSIBLE.
NEAR TERM(THROUGH THIS EVENING)...
THE NEAR TERM CONCERN WILL BE FOCUSED AROUND AN APPROACHING COLD
FRONT. AS OF 2:30 PM A COLD FRONT CONTINUES TO APPROACH THE NORTH
BAY WITH MORE CLOUDS OVER SPREADING THE NORTH BAY. IN FACT...MT VACA
RADAR INDICATES A FEW WEAK RADAR RETURNS OVER NORTHERN SONOMA
COUNTY. THROUGH THE REST OF THE EVENING THE COLD FRONT WILL CONTINUE
TO MOVE S TOWARD AND EVENTUALLY INTO THE NORTH BAY WITH INCREASING
CLOUDS AND DEVELOPING SHOWERS. SHOWERS WILL SPREAD SOUTHWARD AND
POSSIBLY HITTING THE END OF THE EVENING COMMUTE AROUND SF. RAINFALL
AMOUNTS LOOK TO BE RELATIVELY LIGHT WITH LESS THAN A QUARTER INCH
INITIALLY. LOCATIONS SOUTH OF SAN FRAN WILL LIKELY CONTINUE TO
EXPERIENCE MOSTLY CLEAR SKIES WITH A FEW INCREASING CLOUDS.
SHORT TERM(TONIGHT-FRIDAY)...
SHOWERS IN THE NORTH BAY FROM THE EVENING WILL MOVE SOUTH THROUGH SF
AS THE COLD FRONT MOVES SOUTH. BY 06Z TONIGHT...THE COLD FRONT
LOOKS TO BE BISECTING THE CWA N AND S. SHOWER ACTIVITY WILL
GRADUALLY DECREASE OVER THE N BAY AS SHOWERS INCREASE/DEVELOP OVER
THE SOUTHERN CWA BY 12Z WEDNESDAY. SHORTLY AFTER 12Z WEDNESDAY THE
COLD FRONT SHOULD BE SE OF THE CWA WITH ONLY A FEW LINGERING
SHOWERS OVER THE SOUTHERN CWA. HOWEVER...AS THE COLD FRONT EXITS TO
THE S AND E THE UPPER LOW AND TROUGH MOVE IN FROM THE NORTH.
ANOTHER ROUND OF SHOWERS WILL REDEVELOP OVER THE NORTH BAY AND
SPREAD SOUTH THROUGH WEDNESDAY AND WEDNESDAY NIGHT. RAINFALL AMOUNTS
THROUGH WEDNESDAY NIGHT WILL GENERALLY BE UP TO 0.10-0.25 INCHES
LOWER ELEVATIONS AND UP TO 0.5 INCHES HIGH ELEVATIONS.
A FEW LINGERING SHOWERS MAY BE POSSIBLE EARLY THURSDAY BEFORE A
BRIEF RESPITE AS THE UPPER LOW FROM WEDNESDAY EXITS S AND E. THE
RESPITE WILL BE SHORT LIVED AS ANOTHER COLDER AND SLIGHTLY STRONGER
UPPER LOW DROPS IN FROM THE NORTH THURSDAY NIGHT. EXPECT SHOWERS TO
REDEVELOP OVER THE NORTH BAY THURSDAY NIGHT AND SPREAD SOUTHWARD.
IN ADDITION TO DEVELOPING SHOWERS...SNOW LEVELS WILL BEGIN TO LOWER
AND SOME WET SNOW WILL BE POSSIBLE OVER THE HIGHEST PEAKS BY FRIDAY
MORNING. MODEL GUIDANCE IS IN PRETTY GOOD AGREEMENT WITH BRINGING
THE COLDEST AIR WITH THE UPPER TROUGH ON FRIDAY. IF THE GFS AND ECM
VERIFY...850MB TEMPS OF -2 TO -4 C AND 700MB TEMPS OF -13 TO -15
WOULD LOWER SNOW LEVELS TO ABOUT 2000-2500 FEET ON FRIDAY. PRECIP
AMOUNTS WILL ONCE AGAIN BE HIGHEST IN THE TERRAIN FAVORED SPOTS WITH
LIQUID AMOUNTS OF .5 TO JUST OVER AN INCH WITH UNDER .5 INCHES FOR
LOWER ELEVATIONS. IF THIS VERIFIES WOULD NOT BE SURPRISED IF MINOR
SNOW ACCUMULATIONS HAPPENED ABOVE 2000-2500 FEET. ATTM SNOW AMOUNTS
LOOK TO BE JUST UNDER SNOW ADVISORY CRITERIA...BUT WILL HAVE TO
MONITOR AND POSSIBLY ISSUE ONE TONIGHT OR TOMORROW IF AMOUNTS LOOK
MORE PROMISING. PRECIP WILL CONTINUE FRIDAY NIGHT AS THE UPPER
TROUGH AND COLD AIR CONTINUE TO SWING THROUGH.
TEMPS THROUGH THE SHORT TERM WILL BE COOL WITH MANY HIGHS 50S TO 40S
AND 30S IN THE HIGHEST PEAKS.
LONG TERM(SATURDAY-TUESDAY)...
THE STORM DOOR WILL REMAIN WIDE OPEN FOR THE LONG TERM. EXACT
TIMING/DETAILS OF EACH SYSTEM VARY SLIGHTLY BETWEEN GFS/ECMWF. OF
THE NEXT FEW DAYS...THE WETTEST SYSTEM (AS OF 12Z MODEL RUN) LOOKS
TO BE ON SATURDAY. BOTH MEDIUM RANGE MODELS INDICATE A GOOD SWATH OF
PRECIP WITH EASILY OVER AN INCH AND POSSIBLY UP TO TWO INCHES IN
THE HILLS. THIS COULD BECOME A CONCERN OVER THE 2008 BURN AREAS IF
ENOUGH PRECIP FALLS. UNSETTLED WEATHER WILL REMAIN SUNDAY AND
MONDAY. BOTH MEDIUM RANGE MODELS BRING ANOTHER POTENT AND
POTENTIALLY SOAKING FRONT NEXT TUESDAY.
ALL IN ALL...RATHER ACTIVE WEATHER PATTERN WITH THE POTENTIAL FOR
LOCAL HYDRO ISSUES.
&&
.AVIATION...AS OF 4:35 PM PST TUESDAY...SATELLITE SHOWS A COLD FRONT
MOVING SOUTH ALONG THE NORTHERN CALIFORNIA COAST. THIS APPEARS TO
LINE UP CLOSE TO WHAT THE GFS SHOWS FOR PRESENT FRONTAL LOCATION.
USUALLY THE GFS DOES A GOOD JOB CAPTURING THESE FEATURES AND
EXTRAPOLATING THEIR MOVEMENT SOUTH THROUGH THE BAY AREA AND CENTRAL
COAST. MID TO UPPER LEVEL WINDS ARE NEARLY PARALLEL TO THE FRONT
WHICH MAY SLOW IT DOWN A BIT. HOWEVER AS OF NOW BEST ESTIMATE FOR
FRONTAL PASSAGE IS 06Z FOR KSTS...07Z-08Z FOR KSFO...KOAK AND KSJC...
AND BY 10Z FOR KSNS AND KMRY. VFR CONDITIONS ARE EXPECTED TO CONTINUE
UP UNTIL ABOUT FRONTAL PASSAGE WHEN CEILINGS AND VISIBILITIES WILL
LOWER IN DEVELOPING SHOWERS.
WILL NEED TO WATCH FOR CONVECTIVE POTENTIAL ON WEDNESDAY. OUTLOOK
FROM SEVERE PREDICTION CENTER OUTLINES AREA IN GENERAL T-STORM
OUTLOOK DAY 2 (WEDNESDAY). THE 500 MB COLD POOL FALLS TO -30C OVER
THE BAY AREA BY 00Z THURSDAY (4 PM LOCAL WEDNESDAY). BOTH GFS AND THE
NAM SHOW STRONG 500 MB DYNAMICS ARRIVING IN THE AFTERNOON. THIS IS
PRECEDED WITH SOME (AT LEAST MINOR) DAYTIME WARMING WHICH MAY LEAD TO
A FEW T-STORMS. MODIFIED SOUNDINGS SHOW SLIGHTLY NEGATIVE LIFTED
INDEXES AND CAPES JUST OVER 400 J/KG IN THE AFTERNOON.
.MTR WATCHES/WARNINGS/ADVISORIES...
.TNGT...SCA...ALL COASTAL WATERS AND A ROUGH BAR.
&&
.DUE TO A SYSTEM UPGRADE THE OAKLAND...OAK...UPPER AIR SOUNDING WILL
BE UNAVAILABLE POSSIBLY THROUGH FEBRUARY 13TH. FOR FURTHER DETAILS ON
THIS OUTAGE PLEASE REFER TO THE PUBLIC INFORMATION STATEMENT...
SFOPNSMTR NOUS46 KMTR.
PUBLIC FORECAST: MEHLE
AVIATION/MARINE: CANEPA
NWS ON THE WEB AT WEATHER.GOV/SANFRANCISCOHazardous weather outlook, Feb 10, 3:13 PM PST, 4 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 313 PM PST TUE FEB 10 2009 CAZ006-505>513-516>518-528>530-111400- SAN FRANCISCO- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS- SAN FRANCISCO BAY SHORELINE-SAN FRANCISCO PENINSULA COAST- EAST BAY INTERIOR VALLEYS-EAST BAY HILLS AND DIABLO RANGE- SANTA CRUZ MOUNTAINS-SANTA CLARA VALLEY...INCLUDING SAN JOSE- SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING PINNACLES NATIONAL MONUMENT- NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY- NORTHERN MONTEREY BAY-SOUTHERN MONTEREY BAY AND BIG SUR COAST- 313 PM PST TUE FEB 10 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SAN FRANCISCO BAY AREA AND MONTEREY BAY AREAS. .DAY ONE...TUESDAY NIGHT LIGHT SHOWERS WILL CONTINUE TO DEVELOP OVER THE NORTH BAY THIS EVENING AND GRADUALLY SPREAD SOUTHWARD TONIGHT. RAINFALL TOTALS FROM A TENTH TO AS MUCH AS A HALF AN INCH OF RAIN WILL BE POSSIBLE LATER TONIGHT INTO WEDNESDAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH PRESIDENTS DAY RAIN SHOWERS STAY IN THE FORECAST WEDNESDAY AND WEDNESDAY NIGHT BEFORE TAPERING OFF EARLY THURSDAY MORNING. BEHIND THIS COLD FRONT LARGE SWELLS IN EXCESS OF 15 FEET ARE FORECAST TO BUILD LATER WEDNESDAY INTO THURSDAY. THEREFORE HIGH SURF ADVISORIES MAY NEED TO BE ISSUED. A BRIEF DRY PERIOD IS EXPECTED DURING THE DAY THURSDAY BEFORE RAIN RE-DEVELOPS LATER THURSDAY NIGHT INTO FRIDAY. THE STORM ON FRIDAY WILL BRING RAIN...LOW SNOW LEVELS AND LOCALLY STRONG WINDS WITH THE UNSETTLED WEATHER CONTINUING AT LEAST INTO SATURDAY. PERSONS THROUGHOUT THE BAY AREA SHOULD PREPARE FOR INCLEMENT WEATHER INCLUDING PERIODS OF HEAVY RAIN WITH LOW SNOW LEVELS. IN ADDITION PEOPLE HEADING TO THE MOUNTAINS THIS HOLIDAY WEEKEND SHOULD EXPECT SEVERE WINTER WEATHER DRIVING CONDITIONS. PEOPLE LIVING IN AND NEAR THE BURN SCARS SHOULD MONITOR THE FORECASTS CLOSELY OVER THE NEXT SEVERAL DAYS. MORE STORMS ARE LINED UP OVER THE PACIFIC WITH MORE RAIN IN THE FORECAST BEYOND PRESIDENTS DAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS PER STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 11, 2:44 PM PST | Winter Weather Advisory | MTR | Monterey, San Benito, San Mateo, Santa Clara, Santa Cruz | 41 hr |
| Feb 11, 3:14 PM PST | Special Marine Warning | MTR | 16 min |
Nearby
High Surf Advisories in California, 2009Every high surf advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.